Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 6, 2017, 1:30 PM CDT for Marinette County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 1:30 PM CDT (18:30 UTC)
- Expired
- Aug 6, 2017, 2:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 85 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
454
WWUS83 KGRB 061830
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
130 PM CDT SUN AUG 6 2017
WIZ073-061915-
Southern Marinette County WI-
130 PM CDT SUN AUG 6 2017
...SPECIAL WEATHER STATEMENT...
At 130 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wausaukee, or 18 miles northwest of Menominee, moving southeast at 20
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Marinette and Menominee around 215 PM CDT.
Other locations impacted by this storm include Porterfield, Middle
Inlet, Lake Noquebay, Mcallister and Loomis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4503 8762 4528 8803 4534 8798 4534 8782
4535 8781 4535 8775 4537 8773 4534 8765
4529 8769 4520 8774 4517 8774 4514 8768
4511 8766 4509 8759 4512 8761 4514 8761
4513 8754 4512 8754
TIME...MOT...LOC 1830Z 304DEG 17KT 4532 8788
$$
RDMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:30 AM CDT, 2 hours earlier.
Area forecast discussion, Aug 6, 11:30 AM CDT, 2 hours before
Area Forecast Discussion National Weather Service Green Bay WI 1130 AM CDT Sun Aug 6 2017 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Monday Issued at 311 AM CDT Sun Aug 6 2017 Mostly clear skies have once again led to patchy fog across the forecast area early this morning. However some mid clouds and drier air advecting in at low levels has prevented widespread dense fog across the area. After sunrise the fog should dissipate rather quickly with diurnal heating. Mostly sunny skies this morning will give way to mostly cloudy skies and the chance for showers and thunderstorms, especially during the afternoon hours when instability will be maximized as a shortwave tracks through the western Great Lakes region. Severe thunderstorms are not anticipated as MUCAPEs will only be a few hundred J/kg, however heavy rain is possible with stronger thunderstorms. Highs today are expected to mainly be in the lower to middle 70s. Rain chances will continue tonight as a mid level trough tracks through the region, but will end from north to south as high pressure and clearing skies advect in from the northwest. Fog will once again be an issue tonight, though mainly confined to north- central Wisconsin given a longer period of clearing skies than areas to the south. Lows tonight will range from the 40s across the north, to the lower to middle 50s across the south with lingering clouds for much of the night. High pressure building in across the area will keep the weather dry on Monday as daytime highs rise into the lower to middle 70s under light winds. .LONG TERM...Monday Night Through Saturday Issued at 311 AM CDT Sun Aug 6 2017 Forecast concerns revolve around precip chances during the middle to the end of this upcoming week. No clear model preferences tonight, so will use a blend of the ecmwf/gfs. Monday night through Tuesday night...Weak high pressure will be moving across the region during Monday night and Tuesday. Other than some high based cu over northern WI during Tuesday afternoon, should see mostly clear conditions over the period. On Tuesday night, a cold front will be dropping south over Lake Superior, which could spell a few showers and a thunderstorm over far northern WI during the overnight hours. No significant changes to temps. Rest of the forecast...This front is expected to stall over the Upper Peninsula on Wednesday and Thursday. With plenty of instability over northern WI (sb capes over 1000 j/kg), should see scattered showers and storms develop with the heat during the afternoon and evenings of both days. Do not think there is much of a severe threat, due to relatively weak shear values. A more potent shortwave trough will then be digging across the northern Mississippi Valley on Friday before closing off over the western Great Lakes during next weekend. As a result, showers and storms should become more widespread during these days. && .AVIATION...for 18Z TAF Issuance Issued at 1124 AM CDT Sun Aug 6 2017 Latest satellite images indicated cumulus clouds rapidly developing this morning. Scattered showers and thunderstorms are expected across the region this afternoon, especially south of KRHI to KIMT line. Some of the stronger storms could produce wind gusts to 35 knots and small hail. The showers and storms should end around 03z Monday as high pressure builds into the region. Later tonight, areas of low clouds and fog are expected to develop across much of the area. The low clouds and fog should burn off by 15z Monday. Fair weather cumulus will develop by late morning on Monday and continue Monday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MPC AVIATION.......Eckberg
Hazardous weather outlook, Aug 6, 10:26 AM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1026 AM CDT Sun Aug 6 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071530- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1026 AM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected across the area this afternoon into early this evening, especially south of a Rhinelander to Iron Mountain line. Some of the stronger thunderstorms could produce wind gusts to around 40 mph and small hail. Locally dense fog may impact travel conditions late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible at times during the middle and end of the upcoming week, but conditions do not appear favorable for severe weather during this period. .SPOTTER INFORMATION STATEMENT... Formal spotter activation is not expected this afternoon or tonight. Spotters are requested to report wind gusts over 35 mph or hail. LMZ521-522-541>543-071530- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1026 AM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected this afternoon into early this evening, with gusty winds and cloud to water lightning strikes as the main hazards for mariners. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible at times during the middle and end of the upcoming week, but conditions do not appear favorable for severe weather during this period. The storms may pose a hazard to boaters on the lake and bay. Eckberg
In the hours before
Special weather statement, Aug 6, 1:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
130 PM CDT SUN AUG 6 2017
WIZ073-061915-
Southern Marinette County WI-
130 PM CDT SUN AUG 6 2017
...SPECIAL WEATHER STATEMENT...
At 130 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wausaukee, or 18 miles northwest of Menominee, moving southeast at 20
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Marinette and Menominee around 215 PM CDT.
Other locations impacted by this storm include Porterfield, Middle
Inlet, Lake Noquebay, Mcallister and Loomis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4503 8762 4528 8803 4534 8798 4534 8782
4535 8781 4535 8775 4537 8773 4534 8765
4529 8769 4520 8774 4517 8774 4514 8768
4511 8766 4509 8759 4512 8761 4514 8761
4513 8754 4512 8754
TIME...MOT...LOC 1830Z 304DEG 17KT 4532 8788
RDMThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:51 PM CDT | Special Weather Statement | GRB | Brown, Kewaunee | 39 min |
| Aug 6, 2:32 PM CDT | Special Weather Statement | GRB | Marinette | 58 min |
| Aug 6, 4:20 PM CDT | Special Weather Statement | GRB | Manitowoc | 40 min |
| Aug 6, 4:26 PM CDT | Special Weather Statement | GRB | Shawano | 34 min |
| Aug 6, 4:59 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 61 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.